Tuesday, December 7, 2010

Enbrel Bruise

I am so very sorry to do this to you fine people, particularly considering the very uplifting content I have had on this blog recently, but I am faced with the overwhelming desire/need to share this monstrosity of a bruise with someone. Unfortunately, that someone is you. 

I thought about putting my ordinary "this is disgusting" warning on this post, but if you are already reading this, you have most likely already seen the disgusting image. Clearly something went wrong with my Enbrel injection this week. After APL gave it to me, the injection site on my thigh swelled up into a big, nasty lump. We iced it for several hours and the next morning I had what is almost certainly the most purple bruise I have ever had. It grosses me out every time I look at it, and somehow I thought it would help to make you look at it? Interesting logic, there, Mariah.

Whatever went wrong, I hope we can avoid it in the future, because it looks like it is going to take several weeks for this bruise to heal. You could fit two quarters on top of that bruise. If I got one of these every time I did an Enbrel injection, I'd look like a dalmatian and/or APL would get investigated for spousal abuse. 

In the meantime, please excuse the nonsensical-ness of this post. I am trying to finish my last graduate school paper EVER and I am having extreme difficulty concentrating on it!!

5 comments:

Helen said...

Ooo... ouch. I had one like that once, just once, a few years ago, and I have no idea what I did to cause it, either. I hope yours is a one-time thing like mine was!

Mandy said...

I would get bruises like that when I did Enbrel. I was told I pushed to hard on the pen. That didnt seem to change it. I iced 5mim before and then after injection and that helped! But now I'm on Kineret and I do like I'm being abused! Damn shots!

Good luck with the paper it's a great feeling whe your done! I just finished in august!!

There is something wrong with posting a comment on my blog don't know why. Looking into it.

Laurie Grassi said...

Dude, I thought my bruise was bad!!!! (OK, I normally don't say "dude," but felt this called for it!)

Hope it gets better. Mine wasn't really sore for long, but it did last a while...

:) L

annette2 said...

Thank goodness it's on your thigh not your stomach. Good luck with the grad paper

Annette

~Mariah~ said...

HELEN: I hope it's a one time thing too! Who knows what caused it - I've been taking Enbrel once a week for more than a year and I never had anything like this before!!

MANDY: Lately I've been letting APL give me the injections (he can handle the autoinjector even though needles make him pass out!) Maybe he did push too hard last week....I have never heard of Kineret but I hope it's helping your RA, despite bruises. Honestly, I'm pretty sure I'd take a millionty bruises if I'm sure it would make the RA pain go away. Also, congrats on being done in August! Now that I'm done and have time, I'm going to check out your blog a bit more. ~;o)

LAURIE: Dude! You are hilarious. ~;o)

ANNETTE: True. Very true.